Pacific Journal of Mathematics

Lower bounds for higher eigenvalues by finite difference methods.

H. F. Weinberger

Article information

Source
Pacific J. Math., Volume 8, Number 2 (1958), 339-368.

Dates
First available in Project Euclid: 14 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1103040107

Mathematical Reviews number (MathSciNet)
MR107372

Zentralblatt MATH identifier
0084.34802

Citation

Weinberger, H. F. Lower bounds for higher eigenvalues by finite difference methods. Pacific J. Math. 8 (1958), no. 2, 339--368. https://projecteuclid.org/euclid.pjm/1103040107


Export citation

References

  • [1] L. Collatz, Konvergenz des Differenzverfahrensbei Eigenwertproblemenpartieller Differentialgleichungen,Deutsche Math. 3 (1938), 200-212.
  • [2] R. Courant, Variationalmethods for the solutions of problems of equilibrium and vibrations, Bull. Amer. Math. Soc.49 (1943), 1-23.
  • [3] J. B. Diaz and H.J. Greenberg, Upper and lower bounds for the solution of the first biharmonic boundary value problem, J. Math. Phys. 27 (1948),193-201.
  • [4] H.J. Greenberg, Thedetermination of upper and lower bounds for the solution of the Dirichlet problem, J. Math. Phys. 27 (1948), 161-182.
  • [5] G.E. Forsythe, Asymptotic lower bounds for the fundamental frequency of certain polygonal membranes, Pacific J. Math. 4 (1954),467-480.
  • [6] G.E. Forsythe, Asymptotic lower bounds for the fundamentalfrequencyof convex membranes, Pacific J. Math. 5 (1955),691-702.
  • [7] G.E. Forsythe, Difference methods on a digital computer for Laplacianboundary
  • [8] J. Hersch, Equations differentielles et functions des cellules, C. R. Acad. Sci. Paris 24O (1955), 1602-1604.
  • [9] L. Hrmander, Uniqueness theorems and estimates for normally hyperbolicpartial differential equations of second order, Tolfte Skandinavska Matematikerkongressen Lund, 1953, 105-115.
  • [10] L. E. Payne, Inequalities for eigenvalues of membranes and plates, J. Rat. Mech. 4 (1955), 517-529.
  • [11] L. E. Payne and H. F. Weinberger, New bounds in harmonic and biharmonic pro- blems, J. Math. Phys. 33 (1955), 291-307.
  • [12] L. E. Payne and H. F. Weinberger, A generalized Rellich identity, Bull. Amer. Math. Soc. 63 (1957), 121.
  • [13] L. E. Payne and H. F. Weinberger, New bounds for solutions of second order ellip- tic partial differential equations.University of Maryland Technical Note BN-108, AFOSR- TN-57-651 AD-136 636 (1957). To appear in Pacific J. Math.
  • [14] H. Poincare, Sur les equations aux derives partielles de la physique mathematique. Amer. J. Math. 12 (1890), 211-294.
  • [15] G. Polya, Sur une interpretationde la methode des differences finies qui peut four- nir des bornes superieures ou inferieures, C. R. Acad. Sci. Paris 235 (1952), 995-997.
  • [16] F. Rellich, Darstellung der Eigenwerte von u-Vudurch ein Randintegral, Math. Z. 46 U940), 635-646.
  • [17] J. L. Synge and A. Schild, Tensor Calculus.Toronto Press, 1949.
  • [18] H. F. Weinberger, Lower bounds for minima by finite difference methods, Bull. Amer. Math. Soc. 61 (1955), 301.
  • [19] H. F. Weinberger, Upper and lower bounds for eigenvalues by finite difference me- thods, Comm. Pure Appl. Math. 9 (1956), 613-623. (Also Proceedings of the Conference on Partial Differential Equations, Berkeley, 1955.)
  • [20] A. Weinstein, Etude des spectres des equations aux derivees partielles de la theorie des plaques elastiques, Mem. Sci. Math. 88 (1937).